Alert archive / Tennessee / Tornado Warnings in 2024
Tornado Warning 8, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at May 9, 2024, 4:23 AM CDT for Bledsoe County, Marion County, Sequatchie County, Tennessee. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2024, 4:23 AM CDT (09:23 UTC)
- Expired
- May 9, 2024, 4:44 AM CDT
- In force
- 21 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 4:30 AM CDT | TSTM WND DMG | Dunlap, TN | Numerous reports of trees down across the county. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:02 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted.
013
WFUS54 KMRX 090923
TORMRX
TNC007-115-153-091000-
/O.NEW.KMRX.TO.W.0008.240509T0923Z-240509T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Morristown TN
423 AM CDT Thu May 9 2024
The National Weather Service in Morristown has issued a
* Tornado Warning for...
Sequatchie County in east Tennessee...
South central Bledsoe County in east Tennessee...
Northeastern Marion County in east Tennessee...
* Until 500 AM CDT.
* At 423 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Gruetli-Laager, or 8 miles west of Dunlap, moving
east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Dunlap around 430 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Cartwright, Lone Oak, Griffith Creek, and North Chickamauga Creek
Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3530 8564 3532 8556 3534 8554 3534 8553
3538 8549 3539 8550 3541 8549 3541 8551
3542 8551 3543 8554 3544 8553 3540 8520
3533 8524 3519 8535
TIME...MOT...LOC 0923Z 284DEG 49KT 3535 8554
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JLB3 follow-up statements
114
WWUS54 KMRX 090933
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
433 AM CDT Thu May 9 2024
TNC007-115-153-091000-
/O.CON.KMRX.TO.W.0008.000000T0000Z-240509T1000Z/
Sequatchie TN-Bledsoe TN-Marion TN-
433 AM CDT Thu May 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR CENTRAL
SEQUATCHIE...SOUTH CENTRAL BLEDSOE AND NORTHEASTERN MARION
COUNTIES...
At 433 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Dunlap, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Sequatchie, south central Bledsoe and northeastern Marion
Counties, including the following locations... Cartwright, Lone Oak,
and North Chickamauga Creek Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3529 8555 3537 8550 3538 8549 3539 8549
3540 8520 3533 8524 3519 8535
TIME...MOT...LOC 0933Z 284DEG 49KT 3532 8537
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JLB529
WWUS54 KMRX 090939
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
439 AM CDT Thu May 9 2024
TNC007-090948-
/O.CAN.KMRX.TO.W.0008.000000T0000Z-240509T1000Z/
Bledsoe TN-
439 AM CDT Thu May 9 2024
...THE TORNADO WARNING FOR SOUTH CENTRAL BLEDSOE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 AM CDT for east
Tennessee.
&&
LAT...LON 3526 8548 3534 8542 3535 8523 3533 8524
3519 8535
TIME...MOT...LOC 0938Z 284DEG 49KT 3531 8533
$$
TNC115-153-091000-
/O.CON.KMRX.TO.W.0008.000000T0000Z-240509T1000Z/
Sequatchie TN-Marion TN-
439 AM CDT Thu May 9 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN SEQUATCHIE AND NORTHEASTERN MARION COUNTIES...
At 438 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Dunlap, moving east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Dunlap, Cartwright, Lone Oak, and North Chickamauga Creek Gorge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3526 8548 3534 8542 3535 8523 3533 8524
3519 8535
TIME...MOT...LOC 0938Z 284DEG 49KT 3531 8533
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
JLB842
WWUS54 KMRX 090944
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
444 AM CDT Thu May 9 2024
TNC115-153-090953-
/O.CAN.KMRX.TO.W.0008.000000T0000Z-240509T1000Z/
Sequatchie TN-Marion TN-
444 AM CDT Thu May 9 2024
...THE TORNADO WARNING FOR SOUTHEASTERN SEQUATCHIE AND NORTHEASTERN
MARION COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1000 AM CDT for east
Tennessee.
To report potential tornado damage, contact your nearest law
enforcement agency. They will relay your report to the National
Weather Service Morristown.
&&
LAT...LON 3526 8548 3534 8542 3535 8523 3533 8524
3519 8535
TIME...MOT...LOC 0942Z 284DEG 49KT 3529 8524
$$
JLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at May 9, 2:02 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 9, 2:02 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
302 AM EDT Thu May 9 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today and tonight)
Issued at 300 AM EDT Thu May 9 2024
Key Messages:
1. Risk of severe weather remains into the early morning hours. All
hazards remain possible, hail, heavy rain causing flooding, damaging
winds and isolated tornadoes across mainly the southern half of the
area.
2. The highest risk areas early this morning should be from I-40
southward, mainly the southern plateau, Southern Valley and
southwest North Carolina.
3. Heavy rainfall with amounts of an additional 1 to 2 inches will
put western and southern sections in a moderate risk from the
excessive rainfall outlook over the western half of the forecast
area this morning.
Discussion.
At 230 AM EDT the strong evening convection had moved south and
southeast into Georgia and the Carolinas. However the final round of
convection looks like it will push through the area the next 6 hours
06Z and 12Z. The severe threat has diminished but during this last
round a line of thunderstorms has formed over western Tennessee with
other discrete cells out ahead of it moving into middle Tennessee.
The biggest threat area will be the southern plateau and southern TN
Valley where instabilty is highest according to the short term
models. The HRRR still shows this line move rapidly east southeast
between about 08 and 13Z. The current tornado watch will expire at
400 AM EDT for the southern third but a new watch may be put across
the same area. Another big concern will be flooding as most areas
have seen 1.5 to over 3 inches the past 24 hours. An Additional 1 to
2 inches is possible over the southern third of the area as this
line moves through. So flash flooding will be a threat until mid
morning. The Flood Watch will continue until 12Z this morning.
6 hour FFG is generally 1 to 2 inches across the areas that have
received the higher totals and maybe lower with tonight's rainfall.
There are a few isolated areas with FFG as low as low as 0.5" in 6
hours. Showers and storms should generally exit the forecast area
this morning between 12 and 15z. A few showers and isolated storms
may linger through mid afternoon or early evening across northeast
Tennessee and southwest Virginia. Mostly dry conditions are forecast
areawide tonight but some showers may move in before 12z Friday as a
shortwave will move southeast in the northwest flow behind the cold
front.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 300 AM EDT Thu May 9 2024
Key Message:
1. Cooler weather late this week and into the weekend behind the
cold front late THursday.
2. Lingering showers possible Friday with shortwaves moving through
the northwest upper flow. A quick shortwave may bring some showers
and thunderstorms Saturday with the highest chance northern half of
the area.
3. Drier weather expected Sunday and Monday with a gradual warming
trend. Chance of showers increases Tuesday and Wednesday.
Discussion.
Behind the cold front Thursday, cooler and drier air will arrive
across the region within the northwest upper flow. Troughing and
colder air aloft will result in some diurnal convection Friday
afternoon with a limited potential for thunderstorms.
A stronger shortwave is expected to move through the upper level
northwest flow Saturday with scattered showers and thunderstorms
possible Saturday afternoon, with the highest chance for
precipitation across our northern counties through southwest
Virginia.
Ridging begins to build Sunday and Monday with drier weather and a
gradual warming trend into early next week. Chances of rain begin to
return Monday night and Tuesday as an upper low develops over the
southern plains and then moves into the lower Mississippi Valley and
western Tennessee Valley Wednesday.
&&
.AVIATION...
(06Z TAFS)
Issued at 115 AM EDT Thu May 9 2024
VFR conditions at all sites now but anticipate lower ceilings and
visibilities late tonight and early Thursday morning with showers
and thunderstorms continuing to move from west to east across
east TN. Any thunderstorms passing over a terminal could produce
gusty and erratic winds that differ from a more south to southwest
wind. Will have improving conditions by early afternoon Thursday
from north to south as rain moves out. Gusty southwest winds will
begin after the cold front moves through in the afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 86 62 78 52 / 70 10 10 0
Knoxville McGhee Tyson Airport, TN 81 59 73 49 / 80 20 30 0
Oak Ridge, TN 83 58 73 48 / 70 20 30 0
Tri Cities Airport, TN 77 57 69 44 / 80 30 50 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch until 8 AM EDT this morning for Cherokee-Clay.
TN...Flood Watch until 8 AM EDT /7 AM CDT/ this morning for Anderson-
Bledsoe-Blount Smoky Mountains-Bradley-Campbell-Claiborne-
Cocke Smoky Mountains-East Polk-Grainger-Hamblen-Hamilton-
Hancock-Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-
Meigs-Morgan-North Sevier-Northwest Blount-Northwest Carter-
Northwest Cocke-Northwest Greene-Northwest Monroe-Rhea-
Roane-Scott TN-Sequatchie-Sevier Smoky Mountains-Southeast
Carter-Southeast Greene-Southeast Monroe-Sullivan-Unicoi-
Union-Washington TN-West Polk.
VA...Flood Watch until 8 AM EDT this morning for Lee-Russell-Scott VA-
Washington VA-Wise.
&&
SHORT TERM...TD
AVIATION...TDHazardous weather outlook, May 9, 1:26 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 226 AM EDT Thu May 9 2024 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-100630- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 226 AM EDT Thu May 9 2024 /126 AM CDT Thu May 9 2024/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Additional storms are expected early this morning with some strong to severe storms possible, especially along the Cumberland Plateau to southeast Tennessee. The main threat will be damaging winds, but a brief spin-up tornado can't be ruled out. Also, flash flooding continues to be the greatest concern as an additional 1 to 2 inches of rain is expected on top of what has already fallen. The storms will clear out of the area by mid- morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter reports are welcome for the rest of the morning.
In the hours before
Local storm report, May 8, 10:48 PM CDT, 5 hours 35 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Morristown TN
1148 PM EDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM Tstm Wnd Dmg 1 NE Maryville 35.76N 83.96W
05/08/2024 Blount TN 911 Call Center
Trees and powerlines down across the county.
Much of downtown Maryville is without power.
Also, a tree caught on fire due to downed
powerlines.
1030 PM Tstm Wnd Dmg 1 E Friendsville 35.76N 84.11W
05/08/2024 Blount TN 911 Call Center
Trees and powerlines down along Vinegar
Valley Road.
1025 PM Hail South Pittsburg 35.02N 85.71W
05/08/2024 E1.50 Inch Marion TN Public
1015 PM Tstm Wnd Dmg 3 NE Palio 35.50N 85.29W
05/08/2024 Bledsoe TN 911 Call Center
Trees down across the county with time
estimated from radar.
1015 PM Flash Flood 2 NE Palio 35.49N 85.29W
05/08/2024 Bledsoe TN 911 Call Center
Flooding along U.S. 127 in multiple
different locations in Bledsoe County.
1011 PM Hail 3 SE South Pittsburg 34.99N 85.68W
05/08/2024 E1.00 Inch Marion TN Public
Report from mPING: Quarter (1.00 in.).
1010 PM Tstm Wnd Dmg Athens 35.45N 84.61W
05/08/2024 McMinn TN 911 Call Center
Trees down close to Athens. Location
approximate. Time estimated by radar.
1010 PM Rain 5 SE Decatur 35.48N 84.73W
05/08/2024 M4.30 Inch McMinn TN Public
Reported by Trained Spotter. Rainfall
measured by WX station in Idlewild, TN area
so far today.
1000 PM Tstm Wnd Dmg Kingston 35.87N 84.51W
05/08/2024 Roane TN 911 Call Center
Trees and powerlines down county-wide.
0955 PM Hail Orme 35.01N 85.81W
05/08/2024 M1.00 Inch Marion TN Trained Spotter
Emergency manager reported hail from a
trained spotter.
0950 PM Tstm Wnd Dmg 2 NE Harriman 35.95N 84.53W
05/08/2024 Roane TN 911 Call Center
Trees down on Highway 61. Time estimated by
radar.
0943 PM Hail 3 S Palio 35.43N 85.33W
05/08/2024 E3.00 Inch Bledsoe TN Public
Report from mPING: Tea Cup (3.00 in.).
0915 PM Tstm Wnd Dmg 2 WSW Elgin 36.32N 84.64W
05/08/2024 Scott TN 911 Call Center
Trees down on Nydeck Trail that have
resulted in powerlines being knocked down.
Location approximate and timing based on
radar.
&&Local storm report, May 8, 10:53 PM CDT, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
1153 PM EDT Wed May 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM Tstm Wnd Dmg 3 SW Marble 35.14N 83.98W
05/08/2024 Cherokee NC 911 Call Center
Trees down county-wide with time estimated
from radar.
&&Local storm report, May 8, 11:00 PM CDT, 5 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
1200 AM EDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM Tstm Wnd Dmg Marble 35.18N 83.92W
05/08/2024 Cherokee NC 911 Call Center
Reports of trees and powerlines down across
the county. Also, an amateur radio operator
reported a wind gust to 50 mph in the Marble
area.
&&Local storm report, May 9, 1:13 AM CDT, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
213 AM EDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM Tstm Wnd Dmg 2 WSW Jefferson City 36.11N 83.52W
05/08/2024 Jefferson TN NWS Employee
Couple of trees blown down on either side of
New Market, TN. Time estimated by radar.
&&
NAWSpecial weather statement, May 9, 1:28 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Morristown TN
228 AM EDT Thu May 9 2024
TNZ081-084-099-100-090715-
Sequatchie TN-Bradley TN-Hamilton TN-Meigs TN-
228 AM EDT Thu May 9 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BRADLEY...
SOUTHWESTERN MEIGS...SOUTHEASTERN SEQUATCHIE AND NORTHEASTERN
HAMILTON COUNTIES THROUGH 315 AM EDT/215 AM CDT/...
At 227 AM EDT/127 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Fairmount, or 7 miles south of Dunlap, moving east
at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cleveland, Dunlap, Soddy-Daisy, Lakesite, Cartwright, Flat Top
Mountain, North Chickamauga Creek Gorge, Hopewell, Big Spring, and
Sale Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 400 AM EDT/300 AM CDT/ for
east Tennessee.
&&
LAT...LON 3521 8540 3526 8544 3528 8549 3534 8551
3538 8526 3536 8523 3539 8520 3544 8485
3539 8484 3535 8486 3534 8483 3518 8481
TIME...MOT...LOC 0627Z 265DEG 32KT 3526 8535
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DHSpecial weather statement, May 9, 3:30 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Morristown TN
430 AM EDT Thu May 9 2024
TNZ067>069-082>084-086-090930-
Rhea TN-Bledsoe TN-Northwest Monroe TN-Roane TN-Loudon TN-Knox TN-
Meigs TN-
430 AM EDT Thu May 9 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RHEA...LOUDON...
NORTHEASTERN MEIGS...NORTHERN BLEDSOE...SOUTHWESTERN KNOX...
NORTHWESTERN MONROE AND ROANE COUNTIES THROUGH 530 AM EDT/430 AM
CDT/...
At 430 AM EDT/330 AM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles west of Spring City, or 12 miles northeast of
Pikeville, moving east at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Oak Ridge, Lenoir City, Kingston, Sweetwater, Rockwood, Loudon,
Farragut, Fairview, Spring City, and Midtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3572 8526 3577 8525 3577 8504 3575 8503
3576 8492 3583 8477 3589 8471 3591 8414
3580 8414 3581 8417 3577 8418 3576 8415
3571 8417 3564 8414 3561 8418 3562 8452
3565 8459 3562 8464 3564 8534
TIME...MOT...LOC 0830Z 267DEG 52KT 3574 8505
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:53 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea, Sequatchie | 67 min |
| May 8, 7:58 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 47 min |
| May 8, 8:04 PM CDT | Tornado Warning | MRX | Bledsoe, Sequatchie | 41 min |
| May 8, 8:30 PM CDT | Severe Thunderstorm Warning | MRX | Marion | 60 min |
| May 8, 8:35 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 40 min |
| May 8, 8:49 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 41 min |
| May 8, 8:51 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Morgan, Roane | 39 min |
| May 8, 8:54 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Meigs, Polk and 2 more | 66 min |
| May 8, 8:57 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Rhea, Sequatchie | 63 min |
| May 8, 9:06 PM CDT | Flash Flood Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 4 hr |
| May 8, 9:11 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, McMinn, Monroe, Roane | 49 min |
| May 8, 9:17 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 58 min |
| May 8, 9:20 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion | 55 min |
| May 8, 9:26 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Jefferson, Knox, Loudon, Sevier | 49 min |
| May 8, 9:37 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Bradley, McMinn, Monroe, Polk | 53 min |
| May 8, 9:38 PM CDT | Special Weather Statement | MRX | Carter, Greene, Hamblen, Hawkins, Jefferson, Sullivan and 2 more | 67 min |
| May 8, 9:41 PM CDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe, Sevier | 64 min |
| May 8, 9:45 PM CDT | Severe Thunderstorm Warning | MRX | Polk | 60 min |
| May 8, 9:59 PM CDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 33 min |
| May 8, 10:08 PM CDT | Areal Flood Advisory | MRX | Blount, Bradley, Hamilton, Knox, Loudon, McMinn and 4 more | 4 hr |
| May 8, 10:18 PM CDT | Areal Flood Advisory | MRX | Grainger, Hamblen, Jefferson, Knox, Union | 3 hr |
| May 8, 10:26 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 64 min |
| May 8, 10:32 PM CDT | Special Weather Statement | MRX | Cocke | 28 min |
| May 8, 11:15 PM CDT | Areal Flood Advisory | MRX | Anderson, Campbell, Morgan, Scott | 3 hr |
| May 9, 1:28 AM CDT | Special Weather Statement | MRX | Hamilton | 47 min |
| May 9, 3:15 AM CDT | Flash Flood Warning | MRX | Anderson, Campbell, Morgan, Scott | 4 hr |
| May 9, 3:30 AM CDT | Special Weather Statement | MRX | Loudon, Roane | 60 min |
| May 9, 3:42 AM CDT | Flash Flood Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 6 hr |
| May 9, 4:06 AM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Rhea, Sequatchie | 54 min |
| May 9, 4:11 AM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 49 min |
| May 9, 4:31 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 59 min |
| May 9, 4:35 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 55 min |
| May 9, 4:43 AM CDT | Areal Flood Advisory | MRX | Blount, Campbell, Claiborne, Grainger, Knox, Loudon and 2 more | 4 hr |
| May 9, 4:57 AM CDT | Special Weather Statement | MRX | Monroe | 48 min |
| May 9, 5:02 AM CDT | Areal Flood Advisory | MRX | Bradley, Hamilton, Loudon, McMinn, Meigs, Monroe and 1 more | 4 hr |
| May 9, 5:09 AM CDT | Tornado Warning | MRX | Bradley, Hamilton | 14 min |
| May 9, 5:12 AM CDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 63 min |
| May 9, 5:18 AM CDT | Areal Flood Advisory | MRX | Blount, Cocke, Grainger, Greene, Hamblen, Jefferson and 4 more | 4 hr |
| May 9, 7:15 AM CDT | Areal Flood Advisory | MRX | Anderson, Campbell, Morgan, Scott | 2 hr |
| May 9, 8:14 AM CDT | River Flood Warning | MRX | Cocke | 14 hr |
| May 9, 8:27 AM CDT | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 50 hr |
| May 9, 10:04 AM CDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 116 min |
Nearby
Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.